MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENVOY DA XB, 6F, 105CM, MPD; PERCUTANEOUS CATHETER

MEDOS INTERNATIONAL SARL ENVOY DA XB, 6F, 105CM, MPD; PERCUTANEOUS CATHETER
Catalog Number 67125805DB
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 6f, 105cm envoy da xb guide catheter (67125805db / 31098099) was in place and the microcatheter (competitor brand) was delivered into the guide catheter.The microcatheter was impeded in the guide catheter and could not pass through.The physician removed the guide catheter and the microcatheter from the patient.It was reported that the envoy guide catheter was observed to be kinked.The physician replaced the devices to complete the procedure.There was no report of any negative patient impact.A photo was included in the complaint.On 05-mar-2024, additional information was received.Per the additional information, the target was the c6 segment of the internal carotid artery (ica).It was confirmed there was no negative patient impact.Based on the additional information received on 05-mar-2024, the reported issue meets usfda reporting criteria under 21 cfr 803 as a "malfunction.".
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.Section e.1: initial reporter facility name: general hospital of the southern theater command of the chinese people's liberation army.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis team reviewed the photo included in the complaint.The review is documented below.[photo review]: one photo accompanied the complaint file shows the body of the envoy catheter with a kink on it.The rest of the device is not observed in the photo and no further damages could be noted.A review of manufacturing documentation associated with this lot (31098099) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The issue regarding a catheter being kinked was confirmed based on the kinked condition noted in the device.However, the issue regarding a microcatheter being impeded in the guide catheter cannot be confirmed based on the picture, a functional test needs to be performed.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 04-apr-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile the 6f, 105cm envoy da xb guide catheter was received contained in the decontamination pouch.Visual inspection was performed.Multiple kinks and compressed areas were found along the entire length of the catheter.The observation of the kinks and compressed areas are consistent with what was noted in the photo included in the complaint.The inner diameter (id) and outer diameter (od) of the envoy catheter were confirmed to be within specifications.The issue regarding a catheter being obstructed could not be evaluated due to the several kinked conditions found; however, the multiple damages found in the catheter may be the result of the difficulties experienced, and based on these, the complaint can be confirmed, also, based on these conditions, the issue regarding a catheter being kinked can be confirmed.With the information available there is no indication that the issues reported in the complaint results from a defect inherently related to the device.A review of manufacturing documentation associated with this lot (31098099) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instructions for use contain the following precaution: ¿ do not use a catheter that has been damaged in any way.If damage is detected, replace it with another envoy guiding catheter that is not damaged.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
ENVOY DA XB, 6F, 105CM, MPD
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18956627
Report Number3008114965-2024-00283
Device Sequence Number11887315
Product Code DQY
UDI-Device Identifier10886704075097
UDI-Public10886704075097
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number67125805DB
Device Lot Number31098099
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/04/2024
04/08/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date04/04/2024
04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown